Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 19, NWS Memphis, TN

April 10, 2011Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas

NWS Memphis, TN issued this river flood advisory at Apr 10, 2011, 12:57 PM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 12:57 PM CDT (17:57 UTC)
Expired
Apr 12, 2011, 11:19 AM CDT
In force
46 hr
Issued by
NWS Memphis, TN

Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 37 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Osceola (OSGA4).

Action stage
24 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 10, 12:44 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 10, 12:44 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT SUN APR 10 2011

.UPDATE... /ISSUED 940 AM CDT SUN APR 10 2011/

SKIES ARE PARTLY CLOUDY ACROSS THE FORECAST AREA THIS MORNING
WITH TEMPERATURES FROM THE UPPER 60S TO MID 70S. COLD FRONT
EXTENDS FROM SOUTHWEST MINNESOTA THROUGH CENTRAL KANSAS AND INTO
THE TEXAS PANHANDLE. THE FRONT IS STILL ON TRACK TO MOVE THROUGH
THE REGION MONDAY MORNING. WILL NEED TO UPDATE FORECAST TO REMOVE
SOME MORNING WORDING BUT NO BIG CHANGES ARE PLANNED.

ARS

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT SUN APR 10 2011/

A STRONG RIDGE OF HIGH PRESSURE EXTENDS FROM THE NORTH CENTRAL
GULF OF MEXICO ACROSS THE MID SOUTH THIS MORNING. THIS UPPER RIDGE
WILL LIKELY PROVIDE ANOTHER DRY AND VERY WARM DAY ACROSS THE AREA
WITH HIGH TEMPERATURES ONCE AGAIN APPROACHING OR EXCEEDING DAILY
RECORDS. HIGHS IN THE MIDDLE 80S TO NEAR 90 DEGREES WILL BE COMMON
AT MOST LOCATIONS WITH PARTLY TO MOSTLY SUNNY SKIES. VERY STRONG
WIND GUSTS ARE EXPECTED THIS AFTERNOON AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN SURFACE HIGH PRESSURE OVER THE SOUTHEAST U.S. AND
STRENGTHENING LOW PRESSURE OVER THE NORTHERN PLAINS. IN
ADDITION...DEEP MIXING TO AT LEAST 5KFT SHOULD RESULT IN SUSTAINED
SOUTH WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS APPROACHING 40 MPH
ACROSS THE WESTERN TWO-THIRDS OF THE MID SOUTH. THEREFORE HAVE
MAINTAINED THE WIND ADVISORY AND EXPANDED SLIGHTLY NORTHEASTWARD
TO COVER AREAS WHERE WINDS SHOULD REACH ADVISORY CRITERIA. THIS
DRY...VERY WARM...AND WINDY WEATHER WILL ONLY BE SHORT LIVED AS
THE NEXT STORM SYSTEM APPROACHES FROM THE WEST BY TONIGHT.

A LARGE FULL LATITUDE UPPER LEVEL TROUGH OVER THE WESTERN U.S.
EARLY THIS MORNING WILL LIFT OUT TO NORTHEAST LATER TODAY AND INTO
THE LOWER AND MIDDLE MISSISSIPPI VALLEY BY LATE TONIGHT. THIS
TROUGH SHOULD INITIALLY MAINTAIN A POSITIVE TILT BEFORE BECOMING
NEUTRALLY TILTED AS IT ROTATES INTO THE AREA. AS THIS TROUGH MOVES
EAST IT WILL HELP TO DRAG A COLD FRONT TOWARDS THE REGION LATE
TONIGHT. THE LOW LEVEL AIRMASS IN ADVANCE OF THIS FRONT ACROSS THE
MID SOUTH WILL REMAIN VERY WARM AND MOIST...WITH TEMPERATURES
LIKELY REMAINING IN THE MIDDLE 70S AND DEWPOINTS RISING INTO THE
MIDDLE TO POTENTIALLY UPPER 60S.

AS STRONG 80-100 METER HEIGHT FALLS AND ASSOCIATED MID LEVEL
COOLING OVERSPREAD THE SURFACE FRONTAL BOUNDARY AND INTO THE
WESTERN EDGE OF THE WARM SECTOR TONIGHT...EXPECT THE ATMOSPHERE TO
DESTABILIZE WITH MUCAPES BETWEEN 500-1500 J/KG...LI/S BETWEEN -2C
AND -4C...AND MID LEVEL LAPSE RATES BETWEEN 6.5-7.0C/KM.
THUNDERSTORMS WILL LIKELY INITIATE ALONG AND IN ADVANCE OF THE
FRONT ACROSS THE MISSOURI/ARKANSAS OZARKS SOUTHWESTWARD INTO THE
ARKLATEX LATE THIS EVENING. STRONG DEEP LAYER SHEAR ASSOCIATED
WITH A POWERFUL 100+KT MID LEVEL JET STREAK EXTENDING FROM THE
SOUTHERN PLAINS INTO THE THE MIDDLE MISSISSIPPI VALLEY SHOULD
RESULT IN 0-6KM BULK SHEAR VALUES IN EXCESS OF 70 KTS
OVERSPREADING THE MID SOUTH LATE TONIGHT INTO MONDAY MORNING. IN
ADDITION...A LOW LEVEL JET MAXIMUM WILL SPREAD 40-50 KTS AROUND
5KFT ACROSS THE AREA BY LATE TONIGHT. THIS STRONG NEARLY
UNIDIRECTIONAL WIND SHEAR SHOULD ALLOW STORMS THAT DEVELOP TO OUR
WEST LATER THIS EVENING TO QUICKLY ORGANIZE INTO LINE SEGMENTS OR
A QUASI LINEAR CONVECTIVE SYSTEM (QLCS) WITH EMBEDDED SUPERCELL
STRUCTURES. CONSIDERING THE DEGREE OF INSTABILITY/SHEAR
EXPECTED...THE LINE OR LINES OF STORMS THAT DEVELOP SHOULD
MAINTAIN THEIR INTENSITY THROUGH THE NIGHT AND WILL LIKELY POSE A
SEVERE THREAT ACROSS WESTERN PORTIONS OF THE MID SOUTH LATE
TONIGHT (AFTER MIDNIGHT) THROUGH EARLY MONDAY AFTERNOON ACROSS
EASTERN PORTIONS OF THE MID SOUTH. THE PRIMARY SEVERE WEATHER
THREAT APPEARS TO BE DAMAGING WINDS WITH A SECONDARY THREAT FOR
LARGE HAIL WITH THE MOST INTENSE THUNDERSTORMS. ALTHOUGH A TORNADO
CANNOT BE COMPLETELY RULED OUT...IT APPEARS THAT THE TORNADO
THREAT WILL REMAIN TOO LOW TO HIGHLIGHT IN THE LATEST HWO AS WIND
FIELDS SHOULD REMAIN PRIMARILY UNIDIRECTIONAL AT ALL LEVELS IN THE
ATMOSPHERE. PLAN TO CONTINUE TO HIGHLIGHT WIND AND LOWER END HAIL
THREAT IN THE LATEST HWO.

THIS SYSTEM SHOULD MOVE EAST BY MONDAY EVENING BRINGING AN END TO
THE SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL QUICKLY BUILD IN
WITH A RETURN TO DRY WEATHER AND SEASONABLY WARM TEMPERATURES
EXPECTED THROUGH MID WEEK.

ANOTHER UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FEATURES WILL
MOVE INTO THE REGION BY THE END OF NEXT WEEK. LOW LEVEL MOISTURE
RETURN AHEAD OF THIS SYSTEM IS EXPECTED WHICH WILL LIKELY GENERATE
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THERE STILL REMAINS
SOME TIMING DIFFERENCES AMONG THE MEDIUM RANGE MODEL GUIDANCE.
THESE TIMING DIFFERENCES AND SEVERE WEATHER POTENTIAL WILL BE
SORTED OUT AS WE GET CLOSER TO THE EVENT. TEMPERATURES SHOULD
REMAIN WARM AHEAD OF THIS STORM SYSTEM...BUT WILL LIKELY COOL TO
NEAR AVERAGE LEVELS BEHIND THE DEPARTING SYSTEM BY NEXT WEEKEND.

JLH

&&

.AVIATION...

18Z TAF CYCLE (10/18Z-11/18Z)

MAINLY VFR CONDITIONS WILL CONTINUE AT ALL THE TAF SITES THROUGH
11/08Z-10Z. AFTERWARDS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
SPREAD ACROSS THE REGION FROM THE WEST AHEAD OF A COLD FRONT.
CONDITIONS LOWERING TO MVFR AND OCCASIONALLY IFR IN THE HEAVIER
SHOWERS AND STORMS. BAND OF MODERATE TO HEAVY SHOWERS CONTINUING FOR
A FEW HOURS FOLLOWING PASSAGE OF THE COLD FRONT WITH IFR
CONDITIONS...THEN CONDITIONS GRADUALLY IMPROVING. STRONG AND GUSTY
SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND
TONIGHT...SHIFTING TO THE NORTHWEST WITH FRONTAL PASSAGE WITH WINDS
NOT QUITE AS STRONG BEHIND THE FRONT.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  88  68  72  51 /  10  50  80  10
MKL  89  72  73  43 /  10  30  80  10
JBR  86  64  70  46 /  10  80  70  10
TUP  89  73  77  49 /  10  20  80  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CROCKETT-
     DYER-FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 10, 5:07 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
507 AM CDT SUN APR 10 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
507 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR AREAS
ALONG AND WEST OF THE MISSISSIPPI RIVER. THIS AREA INCLUDES
EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND FAR
WEST TENNESSEE. LINES OF THUNDERSTORMS WILL LIKELY MOVE INTO THE
SLIGHT RISK AREA AFTER MIDNIGHT AND CONTINUE EASTWARD TO NEAR THE
MISSISSIPPI RIVER AROUND SUNRISE. THE PRIMARY SEVERE WEATHER RISK
ACROSS THIS AREA WILL BE DAMAGING WINDS. THERE WILL BE A SECONDARY
THREAT FOR LARGE HAIL WITH THE MOST INTENSE THUNDERSTORMS.

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THROUGH 7 PM TODAY
FOR NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...PORTIONS
OF WEST TENNESSEE AND NORTHWEST MISSISSIPPI TO THE WEST OF A LINE
FROM PARIS TENNESSEE TO CHARLESTON MISSISSIPPI. SUSTAINED WINDS
FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY FOR AREAS
EAST OF THE MISSISSIPPI RIVER. THIS AREA WILL INCLUDE ALL OF
WEST TENNESSEE AND NORTH MISSISSIPPI. A LINE OF THUNDERSTORMS
NEAR THE MISSISSIPPI RIVER AROUND SUNRISE WILL MOVE EAST THROUGH
THE MORNING AND EARLY AFTERNOON HOURS AND SHOULD INTENSIFY WITH
INCREASED DAYTIME HEATING AND INSTABILITY. THE PRIMARY SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE SEVERE
WEATHER THREAT SHOULD DIMINISH BY LATER MONDAY AFTERNOON AS STORMS
MOVE EAST OF THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
LIKELY BE NEEDED SUNDAY NIGHT INTO MONDAY.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:53 PM CDTRiver Flood WarningMEGDyer, Lake, Lauderdale57 days

Nearby

River Flood Advisories in Tennessee, 2011River Flood Advisories in Arkansas, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.